MAUDE Adverse Event Report: KESTRA MEDICAL TECHNOLOGIES, INC. ASSURE CARDIAC RECOVERY SYSTEM; WEARABLE AUTOMATED EXTERNAL DEFIBRILLATOR

KESTRA MEDICAL TECHNOLOGIES, INC. ASSURE CARDIAC RECOVERY SYSTEM; WEARABLE AUTOMATED EXTERNAL DEFIBRILLATOR
Model Number 80014-001
Medical Device Problem Code Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Code Shock from Patient Lead(s) (3162)
Date of Event 09/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
Patient received a therapeutic shock while wearing the wcd in hospital following an unrelated surgery.Spouse reported the patient was lightly sedated and restrained while on a ventilator and unable to divert the shock.Spouse reported that nurses were independently aware of patient's high heart rate over an extended period of time but would not have shocked the patient.Customer care advised the patient's spouse that the wcd is not intended for in-hospital use and advised the spouse speak to patient's healthcare provider about removing the system.
 
Additional Manufacturer Narrative
Device evaluation of the alleged malfunction required retrieval of the device from the patient; return to the contract manufacturer for decontamination, inspection and initial testing; followed by shipment to the manufacturer of record for failure investigation and root cause analysis.The returned device was evaluated and the monitor passed all evaluation tests.Returned therapy cable could not be tested due to shock delivery and gel deployment which confirms that the therapy cable functioned as expected.There was no observed damage and all gel was deployed during the event.Evaluation evidence indicates wcd detected a shockable rhythm inappropriate to its indication for use.

Brand Name
ASSURE CARDIAC RECOVERY SYSTEM
Common Device Name
WEARABLE AUTOMATED EXTERNAL DEFIBRILLATOR
Manufacturer (Section D)
KESTRA MEDICAL TECHNOLOGIES, INC.
3933 lake washington blvd ne
ste 200
kirkland WA 98033
Manufacturer (Section G)
KESTRA MEDICAL TECHNOLOGIES, INC.
3933 lake washington blvd ne
ste 200
kirkland WA 98033
Manufacturer Contact
jay wiese
3933 lake washington blvd ne
ste 200
kirkland, WA 98033
MDR Report Key17865670
Report Number3015185344-2023-00145
Device Sequence Number12635036
Product Code MVK
UDI-Device Identifier00840241600047
UDI-Public(01)00840241600047(11)230711
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P200037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number80014-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age41 YR
Patient SexMale
Patient Weight85 KG